Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 6, 2014, 2:36 AM CDT for Otter Tail County, Wadena County, Minnesota. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 2:36 AM CDT (07:36 UTC)
- Expired
- Jul 6, 2014, 3:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Otter Tail County, MN, Wadena County, MN
The radar
The Minneapolis radar (KMPX), 208 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:40 AM CDT | TSTM WND DMG | Sebeka, MN | TWO 8-INCH DIAMETER TREES DOWN. TIME APPROXIMATE. |
| Jul 6, 2:40 AM CDT | HAIL 0.75 | Star Lake, MN | VIA VALLEY NEWS LIVE FACEBOOK. TIME ESTIMATED FROM RADAR. |
| Jul 6, 3:15 AM CDT | TSTM WND DMG | 4 S Wadena, MN | REPORT OF A FEW TREES DOWN BETWEEN WADENA AND HEWITT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 10:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WUUS53 KFGF 060736
SVRFGF
MNC111-159-060830-
/O.NEW.KFGF.SV.W.0041.140706T0736Z-140706T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
236 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
WADENA COUNTY IN CENTRAL MINNESOTA...
* UNTIL 330 AM CDT
* AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PELICAN RAPIDS...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DENT AND AMOR AROUND 245 AM CDT.
PERHAM AND RICHVILLE AROUND 250 AM CDT.
OTTERTAIL AND VINING AROUND 255 AM CDT.
HENNING AROUND 300 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE OTTERTAIL LAKE...OTTERTAIL
LAKE...URBANK...NEW YORK MILLS...BLUFFTON AND WADENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4636 9486 4636 9514 4611 9514 4610 9515
4611 9596 4670 9604 4670 9478 4640 9477
4637 9472
TIME...MOT...LOC 0737Z 271DEG 44KT 4657 9584
HAIL...1.00IN
WIND...60MPH
$$
TG3 follow-up statements
683
WWUS53 KFGF 060748
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 AM CDT SUN JUL 6 2014
MNC111-159-060830-
/O.CON.KFGF.SV.W.0041.000000T0000Z-140706T0830Z/
WADENA MN-OTTER TAIL MN-
248 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN OTTER
TAIL AND WADENA COUNTIES UNTIL 330 AM CDT...
AT 244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENT...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OTTERTAIL AND VINING AROUND 255 AM CDT.
HENNING AROUND 300 AM CDT.
NEW YORK MILLS AND BUTLER AROUND 305 AM CDT.
BLUFFTON AND HILLVIEW AROUND 310 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE URBANK...DEER CREEK...
WADENA...SEBEKA...BLUE GRASS AND OYLEN.
THERE IS AN ADDITIONAL SEVERE THUNDERSTORM 5 MILES EAST OF
DALTON...ALSO MOVING EAST AT 50 MPH. 60 MPH GUSTS AND QUARTER SIZE
HAIL ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4636 9486 4636 9514 4611 9514 4610 9515
4611 9586 4670 9589 4670 9478 4640 9477
4637 9472
TIME...MOT...LOC 0747Z 271DEG 44KT 4656 9566
HAIL...1.00IN
WIND...60MPH
$$
TG654
WWUS53 KFGF 060805
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
305 AM CDT SUN JUL 6 2014
MNC111-159-060830-
/O.CON.KFGF.SV.W.0041.000000T0000Z-140706T0830Z/
WADENA MN-OTTER TAIL MN-
305 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN OTTER
TAIL AND WADENA COUNTIES UNTIL 330 AM CDT...
AT 302 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SEBEKA TO URBANK...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WADENA...WRIGHTSTOWN AND BLUE GRASS AROUND 310 AM CDT.
VERNDALE AND NIMROD AROUND 315 AM CDT.
OYLEN AND ALDRICH AROUND 320 AM CDT.
STAPLES AIRPORT AROUND 325 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4637 9486 4637 9514 4612 9514 4611 9515
4611 9576 4670 9546 4670 9478 4641 9477
4640 9477 4638 9473
TIME...MOT...LOC 0805Z 275DEG 54KT 4659 9511 4609 9543
HAIL...1.00IN
WIND...60MPH
$$
TG166
WWUS53 KFGF 060827
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
327 AM CDT SUN JUL 6 2014
MNC111-159-060837-
/O.EXP.KFGF.SV.W.0041.000000T0000Z-140706T0830Z/
WADENA MN-OTTER TAIL MN-
327 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTTER TAIL AND WADENA
COUNTIES WILL EXPIRE AT 330 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4637 9486 4637 9514 4612 9514 4611 9515
4611 9576 4670 9546 4670 9478 4641 9477
4640 9477 4638 9473
TIME...MOT...LOC 0827Z 275DEG 54KT 4655 9463 4606 9496
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:31 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 6, 2:31 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 231 AM CDT SUN JUL 6 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 230 AM CDT SUN JUL 6 2014 THE MODELS ARE IN PRETTY GOOD OVERALL AGREEMENT...AND WILL UTILIZE A BLEND THIS MORNING. THERE IS ONGOING SEVERE WEATHER IN THE FORECAST AREA...SO WILL BE BRIEF WITH THIS FORECAST DISCUSSION. FOR TODAY...THERE COULD BE SOME MORNING CONVECTION MOVING INTO THE EASTERN AREAS...PERHAPS LINGERING INTO THE EARLY AFTERNOON. UNTIL THE STRONG SHORTWAVE MOVING OUT OF CANADA MOVES THROUGH THE REGION...CAN/T RULE OUT A FEW SEVERE STORMS THROUGH 15Z OR SO GIVEN THE STRONG FORCING COMBINED WITH HIGH INSTABILITY/SHEAR AND MOISTURE PROFILES. TEMPS WILL BE COOLER THAN YESTERDAY...AROUND NORMAL FOR THIS TIME OF YEAR. FOR TONIGHT...IT SHOULD BE DRY AND COOLER FOR THE REGION WITH COOL ADVECTION. ON MONDAY...ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION. THERE WILL BE SOME INSTABILITY...WITH CAPES AROUND 1500 J/KG...SO SOME STRONGER STORMS POSSIBLE GIVEN THE PROGGED SYNOPTIC ENVIRONMENT. IT SHOULD BE A FEW DEGREES COOLER THAN TODAY WITH CLOUDS AND CONVECTION OVER THE REGION. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 230 AM CDT SUN JUL 6 2014 FOR MON NIGHT...EXPECT SOME LINGERING CONVECTION MAINLY UNTIL 6Z...WITH MAINLY DRY WEATHER THEREAFTER. FOR TUE THROUGH SAT...EXPECT OVERALL DRY WEATHER FOR TUE- THU...WITH INCREASING CHANCES FOR CONVECTION FOR THU NIGHT THROUGH SAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1145 PM CDT SAT JUL 5 2014 THUNDERSTORM CHANCES WILL BE THE MAIN CONCERN THROUGH THIS PERIOD...ESPECIALLY BEFORE SUNRISE. THERE SHOULD BE A BROKEN LINE OF STORMS THAT MOVE FROM WEST TO EAST THROUGH THE REGION. NOT SURE HOW WIDESPREAD THESE STORMS WILL BE...BUT DID TEMPO FOR THE MOST LIKELY PERIODS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...DK LONG TERM...DK AVIATION...TG
Hazardous weather outlook, Jul 5, 5:17 AM CDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT SAT JUL 5 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 517 AM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING IN FAR NORTHWEST MINNESOTA. OTHERWISE... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS EASTERN NORTH DAKOTA AND LATER EVENING AND OVERNIGHT IN NORTHERN MINNESOTA. SOME OF THESE STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS... ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY...TUESDAY AND THURSDAY OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 5, 11:19 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1119 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E0.88 INCH OTTER TAIL MN PUBLIC
VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
JAMLocal storm report, Jul 5, 11:22 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1122 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E1.25 INCH OTTER TAIL MN TRAINED SPOTTER
&&
JAMLocal storm report, Jul 6, 12:57 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1257 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL MAIDA 49.00N 98.36W
07/06/2014 E2.75 INCH CAVALIER ND TRAINED SPOTTER
1245 AM HAIL 4 NE VANG 48.95N 98.06W
07/06/2014 E2.75 INCH CAVALIER ND TRAINED SPOTTER
&&
JAMLocal storm report, Jul 6, 1:01 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
101 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL WEST FARGO 46.87N 96.90W
07/06/2014 E0.88 INCH CASS ND PUBLIC
VIA SOCIAL MEDIA.
&&
JAMLocal storm report, Jul 6, 1:28 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
128 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL WEST FARGO 46.87N 96.90W
07/06/2014 E1.00 INCH CASS ND BROADCAST MEDIA
VIA VALLEY NEWS LIVE FACEBOOK.TIME ESTIMATED FROM RADAR.
&&
JAMLocal storm report, Jul 6, 1:53 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
153 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 3 W WALHALLA 48.92N 97.98W
07/06/2014 E1.75 INCH CAVALIER ND BROADCAST MEDIA
FROM VALLEY NEWS LIVE FACEBOOK.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:47 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 43 min |
| Jul 5, 8:28 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 32 min |
| Jul 5, 11:22 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 38 min |
| Jul 5, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 44 min |
| Jul 6, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 53 min |
| Jul 6, 12:17 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen, Wadena | 58 min |
| Jul 6, 12:22 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 53 min |
| Jul 6, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 62 min |
| Jul 6, 1:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 29 min |
| Jul 6, 1:17 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 58 min |
| Jul 6, 1:29 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 29 min |
| Jul 6, 1:46 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 59 min |
| Jul 6, 2:32 AM CDT | Areal Flood Advisory | FGF | Becker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena | 7 hr |
| Jul 6, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 53 min |
| Jul 6, 4:16 AM CDT | Areal Flood Advisory | FGF | Grant, Otter Tail | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.